Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 6, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Feb 28, 2024, 4:36 AM EST for 5 counties in Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2024, 4:36 AM EST (09:36 UTC)
- Expired
- Feb 29, 2024, 4:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WHUS42 KMLB 280936 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 436 AM EST Wed Feb 28 2024 FLZ141-154-159-164-347-447-647-747-290900- /O.NEW.KMLB.BH.S.0006.240228T0936Z-240229T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 436 AM EST Wed Feb 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A northward flowing longshore current with a Moderate risk of dangerous rip currents exists in the surf zone today. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy southerly winds will produce a moderate northward flowing longshore current today, which can push swimmers into deeper water unexpectedly, and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Feb 27, 8:57 PM EST, 7 hours 39 minutes earlier.
Area forecast discussion, Feb 27, 8:57 PM EST, 7 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 857 PM EST Tue Feb 27 2024 ...New UPDATE, MARINE, FIRE WEATHER, AVIATION, PREV DISCUSSION... .UPDATE... Issued at 857 PM EST Tue Feb 27 2024 Ridge axis from high pressure offshore of the eastern U.S. coast will continue to extend across the FL peninsula tonight, with low level southerly flow off the surface increasing overnight. Winds at the surface, however, will remain rather light, around 5 mph, with dry airmass continuing to keep skies mostly clear. Even patchy fog development looks less likely tonight, as elevated boundary layer winds should promote enough mixing overnight. Lows tonight will near to slightly above normal, ranging from the mid to upper 50s for most locations, except low to mid 60s across the barrier islands and portions of the immediate coast, south of the Cape. && .MARINE... Issued at 857 PM EST Tue Feb 27 2024 Tonight-Wednesday...A moderate to fresh south to southeasterly breeze will continue across the waters tonight through tomorrow, with wind speeds up to 15 to 20 knots offshore and seas ranging from 2-4 feet. Exercise caution headlines will need to continue over the offshore waters through Wednesday as poor boating conditions persist. Thursday-Sunday...(Previous) The approach of multiple weak frontal boundaries will lead to increasing rain chances across the local Atlantic waters Thursday through the weekend, with PoPs generally 20 to 50 percent. Isolated lightning storms cannot be ruled out. A tightening pressure gradient across the local area on Thursday will lead to increasing north-northeast winds 15 to 20 knots, with seas responding and building to 3 to 6 feet across the nearshore and 4 to 8 feet across the offshore waters. Small Craft Advisories across the offshore waters may be needed on Thursday. Winds will then decrease to 10 to 15 knots and veer to out of the south-southeast Friday through Saturday, with seas gradually subsiding to 4 to 7 feet on Friday and 3 to 5 feet on Saturday. By Sunday, winds back to out of the east-southeast around 10 to 15 knots with seas 3 to 5 feet. && .FIRE WEATHER... Issued at 857 PM EST Tue Feb 27 2024 Wednesday...(Previous Discussion) We are slowly climbing out of a low-RH environment as southerly winds slowly reintroduce moisture to the state. However, RH minima are still forecast to fall to 40-45% generally west of I-95 on Wednesday afternoon. S winds will veer SW and gust up to 20 mph in the afternoon. The NIFC significant fire potential forecast remains in the low category north of Tampa to Palm Bay on Wednesday. Fire-sensitive conditions continue to abate beyond that time as daily min RHs increase to 50%+ from Thu onward. && .AVIATION... (00Z TAFS) Issued at 857 PM EST Tue Feb 27 2024 VFR conditions expected tonight into Wednesday, as dry conditions continue. The only BKN cigs expected will be at or above 25kft from passing cirrus clouds. Increasing boundary layer winds off the surface should also largely prevent any patchy ground fog development into late tonight/early Wed morning. S/SE winds 5-7 knots tonight increase to 10-13 knots tomorrow afternoon with gusts between 15-20 knots. Winds will slightly veer to the SW toward mid to late afternoon over the interior. && .PREV DISCUSSION... Issued at 313 PM EST Tue Feb 27 2024 Tonight-Wednesday...Upper ridging continues to strengthen over the Gulf Of Mexico this afternoon to the south of a stout trough over the High Plains. Out ahead of the trough, a sharpening cold front resides from near Marquette MI to Kansas City MO. Temperatures have climbed to near 80F in St Louis today; meanwhile, it's in the teens and 20s over Western Nebraska! The front is quickly racing southeastward. By sunset tomorrow, the front will have progressed to S Georgia. However, the southern extent of the front will begin to undergo frontolysis as the associated trough quickly lifts into New England. So, despite its current strength, its impact on our weather will be rather negligible down here in the subtropics. No significant weather is forecast tonight. Mostly clear skies and mid to upper 50s are on the way for most locales by dawn, except low 60s along the coast south of Melbourne. H5 heights will build to near 588 dam on Wednesday afternoon, and proximity soundings indicate a strong mid-level subsidence inversion. Southwest winds from 10-20 mph are expected as the front approaches. This will advect much warmer air across the state, with H85 T's reaching +14 to +16C. Widespread low to mid 80s are forecast. Most spots west of I-95 will have a 40-50% chance of reaching or exceeding 85F. High clouds will increase, yielding no rain. Thursday-Friday...A weakening cold front is forecast to move southward towards the area on Thursday, eventually stalling over the peninsula. Moisture will gradually increase across east central Florida with this frontal boundary, leading to increasing cloud coverage through Friday. Also cannot rule out some isolated, low- topped showers north of the Cape and across the adjacent Atlantic waters, but confidence in this remains low. There continues to be some discrepancies between the GFS and Euro, with the 12Z Euro being the wetter solution of the two. PoPs remain below 30 percent Thursday and Friday. Northerly winds on Thursday veering to out of the south-southeast on Friday and becoming breezy due to the tightening pressure gradient locally. A tight temperature gradient will exist across east central Florida on Thursday, with afternoon highs ranging from the low 70s across the northern forecast areas to the low 80s across the southern portions of the forecast area. The exact extent of temperatures in the low to mid 70s will depend on where the front decides to settle. By Friday afternoon, temperatures will warm back into the upper 70s to low 80s. Overnight lows in the low to mid 60s. Saturday-Tuesday...A messy weather pattern is forecast this upcoming weekend across east central Florida, with a return of rain and storms in the forecast. A surface trough will develop near the Carolinas, with a low developing along it. The low will bring another weak frontal boundary towards the peninsula, with it forecast to stall across the peninsula. Southerly flow out ahead of this boundary will lead to increasing moisture across east central Florida, resulting in increasing rain chances. PoPs generally 20 to 40 percent on Saturday will increase to 40 to 50 percent on Sunday. Dewpoints remain in the 60s, with models indicating some sort of instability present across the area. As a result, have kept slight thunder chances in the forecast through the weekend. Strong to severe storms continue to look unlikely with this set-up, but will continue to monitor as we approach the weekend. Winds will back to out of the east late Sunday into Monday. By Monday, model guidance is indicating decreasing PoPs, though the Euro and GFS remain in disagreement on this. The GFS keeps higher rain chances locally than the Euro, so decided to continue to lean on the NBM as a middle- ground between the two models (PoPs 20 to 30 percent). Lingering moisture paired with the potential for yet another weak frontal boundary approach on Tuesday will lead to PoPs in the 20 to 30 percent range once again. Despite the approach of multiple frontal boundaries, temperatures will remain relatively unchanged and warm across east central Florida. Afternoon highs in the upper 70s to mid 80s are forecast each day with overnight lows in the low to mid 60s. && .PRELIMINARY POINT TEMPS/POPS... DAB 58 82 60 71 / 0 0 0 20 MCO 58 83 62 76 / 0 0 0 10 MLB 60 81 62 76 / 0 0 0 10 VRB 59 82 61 79 / 0 0 0 10 LEE 58 83 59 74 / 0 0 0 10 SFB 59 85 60 74 / 0 0 0 20 ORL 59 84 62 76 / 0 0 0 20 FPR 60 82 61 79 / 0 0 0 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Watson
Hazardous weather outlook, Feb 27, 5:38 PM EST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 538 PM EST Tue Feb 27 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-281030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 538 PM EST Tue Feb 27 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate Risk of strong rip currents continues at all Central Florida Atlantic beaches. .WIND AND SEA IMPACT... South to southeast winds will increase up to 15 to 20 knots over the offshore waters tonight, leading to poor boating conditions. Small craft should exercise caution if venturing into the offshore waters of Volusia and Brevard counties as early as this evening, and across the offshore Treasure Coast waters after midnight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Low relative humidity values will occur again Wednesday afternoon over the interior with minimum values dropping to around 40 percent coupled with increasing southerly winds which will lead to sensitive fire weather conditions. Temperatures will increase through midweek, with high temperatures becoming around 5 to 10 degrees above normal Wednesday. A Moderate Risk of dangerous rip currents will continue at area beaches through at least mid-week. Boating conditions will remain poor into Wednesday as a fresh southerly breeze continues, mainly offshore. Boating conditions then improve briefly into Wednesday night before deteriorating once again into late week behind a weakening cold front. Rain chances increase into the weekend, with isolated thunderstorms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:26 PM EST | Small Craft Advisory | MLB | 51 hr |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.